Friday, March 28, 2008

Hi Everybody...
I thought I would share with you all what I have been up to in the last few weeks. I Have been very sick. I know I wrote to you all about how sick I was feeling while I was on Chantix and I stopped taking it a few weeks ago...but the effects of the drug lingered. I didn't get the right help I needed and ended up being severely depressed and sucidal. I ended up in a hopital last week on a locked ward for my own protection until the drugs they started giving me started to bring me out of my depression. I was also not eating. I had ketones in my urine that showed I wasn't eating and that was because I was so sick. I finally got to see MY OWN DOCTOR who knows me and knew without talking to me much that there was a big problem. Of seeing my face alone was a big indicator. I was red everywhere from crying which I could not stop and control.
I am home now on medication to help me sleep which was a big problem and might havc lend to the depression. I couldn't sleep if my life depended on it. I am also on an antianxiety med and on an antidepresant medicaton. I will see another Pysche doctor next week. I am going to try and get off the sleeping pills and the antiety pills. I am an RN and I know I don't want to be addicted to these pills. As far as the antidepressive goes...I was told I would have to take that for at least two years or the depression will come right back.
Anyhow...the reason I am letting you all know what has happened to me, and is to let you all be aware of Chantix and the side effect that is not on the information sheet you get with the medication. Also I wanted to let you all know it was terrible and pretty scary for me all that happened to me. How I managed to get some things tat proofed for some of you is beyond me. But it did get to the point where I couldn't tat, watch TV or anything...I just kept staring at the clock and feeling complete exhaustion which I think the exhaustion was one of the hardest things for me for though I was exhausted I couldn't sleep at all.
It was kinda funny NOT..but on CNN this morning I saw something about Singular medication causing depression and sucidal thoughts in some people. And then after that they talked about four other medications after that that is causing the same problem....at the top was Chantix. The same medication I was on and the Doctor felt triggered my depression.
Okay that is enough...I just wanted to let you know what is going on ....and today...I feel so much better than a week ago. I am still have a bi9t of trouble forcing the food down. I just don't feel hungry right now and some food smells set my stomach off. But don't worry I am sure I will be running after the filled donuts soon. YuM YUM....or give me a piece of my favorite pie....Lemon Merainge ( I know I misspelled that but oh well)
I will be in Hector next week. I think being in Hector after all I have been though lately will be a real good thing for me....to be with my tatting friends and be swept off my feet looking at all the beautiful tatting.
I am sorry no pictures with this post...I don't have any. But I will tell you on the day I got home from the hospital...what came in the mail but my very own Holidays Around the Block Book by Martha Ess. Since I was suppose to be resting when I got home....that book went right to bed with me. OOOoooohhh the patterns that were in there.
Also Fergus Og my little Leprechaun that Pam Myers from Ireland made and sent to me had a most joyful smile on his face when I went to my table and dropped my purse into the chair. I think he was happy to see me home again.
Sherry

3 Comments:

Blogger Gina said...

Glad to hear you're getting back to your old self. See you in a few days!
:-) Gina

4:17 PM  
Blogger Tattycat said...

I am so sorry that you have been having all of these problems. I'm afraid I don't get around to checking blogs like I should. A two year old grandson in the house might have something to do with that. I know the Chantix can be a problem. My sister-in-law was on it and had a terrible time. I have severe depression problems. If you want to email me privately anytime please do. lblanton2750@charter.net FEEL BETTER!

10:42 AM  
Anonymous midgeling said...

Sherry, I am so sorry to hear abotu all the trouble you are going through. I am glad you wrote this post, because I never once thought that asthma medicine could cause depression. I just looked, and sure enough, my asthma meds list "Agitation, aggression, depression" as possible psychiatric side effects. I had a bad psychiatric reaction to steriods when I was taking prednisone for pneumonia, so I wouldn't doubt that some of the difficulties I have had lately are worsened by my steroid asthma meds. Depression really sucks. I really hope you are feeling better.

11:26 PM  

Post a Comment

<< Home